Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Quad Cities, IA

June 25, 2008Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 25, 2008, 9:33 PM CDT for Linn County, Iowa. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2008, 9:33 PM CDT (02:33 UTC)
Expired
Jun 25, 2008, 10:33 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 9:40 PM CDTTSTM WND GST 601 W Fairfax, IA
Jun 25, 9:53 PM CDTHAIL 0.75Marion, IAOFF DUTY METEOROLOGIST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 7:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 260233
SVRDVN
IAC113-260345-
/O.NEW.KDVN.SV.W.0182.080626T0233Z-080626T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1045 PM CDT.

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHWEST OF PALO TO 8 MILES SOUTHWEST OF FAIRFAX...OR ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF CEDAR RAPIDS TO 9 MILES EAST OF
  MARENGO...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PALO AROUND 950 PM CDT...
  FAIRFAX AROUND 955 PM CDT...
  HIAWATHA AND CEDAR RAPIDS AROUND 1015 PM CDT...
  MARION AND ELY AROUND 1030 PM CDT...
  BERTRAM AROUND 1040 PM CDT...
  MOUNT VERNON AND 6 MILES SOUTHWEST OF SPRINGVILLE AROUND 1045 PM
  CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 29.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4211 9137 4186 9137 4185 9183 4210 9183
TIME...MOT...LOC 0233Z 270DEG 14KT 4199 9190 4184 9189

$$

MCCLURE
2 follow-up statements
000 
WWUS53 KDVN 260245
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT WED JUN 25 2008

IAC113-260345-
/O.CON.KDVN.SV.W.0182.000000T0000Z-080626T0345Z/
LINN IA-
944 PM CDT WED JUN 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN LINN COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM FAIRFAX TO
CEDAR RAPIDS MUNICIPAL AIRPORT...OR ALONG A LINE EXTENDING FROM 8
MILES WEST OF CEDAR RAPIDS TO 12 MILES SOUTHWEST OF CEDAR RAPIDS...
MOVING EAST AT 38 MPH. AT 940 PM CDT...LAW ENFORCEMENT ESTIMATED WINDS
AT 60 MPH 1 MILE WEST OF FAIRFAX. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  FAIRFAX NOW...
  CEDAR RAPIDS MUNICIPAL AIRPORT AROUND 1000 PM CDT...
  HIAWATHA AROUND 1005 PM CDT...
  CEDAR RAPIDS AROUND 1010 PM CDT...
  MARION AND ELY AROUND 1020 PM CDT...
  MARION AIRPORT AND BERTRAM AROUND 1030 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4211 9137 4186 9137 4185 9183 4210 9183
TIME...MOT...LOC 0244Z 270DEG 16KT 4199 9181 4184 9180

$$

MCCLURE
000 
WWUS53 KDVN 260333
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 PM CDT WED JUN 25 2008

IAC113-260342-
/O.CAN.KDVN.SV.W.0182.000000T0000Z-080626T0345Z/
LINN IA-
1032 PM CDT WED JUN 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4211 9137 4186 9137 4185 9183 4210 9183
TIME...MOT...LOC 0332Z 270DEG 16KT 4199 9152 4184 9151

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:30 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 3:30 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT WED JUN 25 2008

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN FRONT OF CONSEQUENCE WAS
HORSE-SHOEING SOUTHWESTWARD OFF LOW NORTHWEST OF DULUTH MN...WITH
THE BOUNDARY LOOKING ALMOST QUASI-STATIONARY AS IT EXTENDS WESTWARD
ACRS NORTHERN NEB. 70 PLUS SFC DPT FIELD WAS CURRENTLY POOLING OVER
SOUTHEAST NEB...THE SOUTH HALF OF IA AND MUCH OF NORTHERN MO...WITH
HEATING INTO THE 80S IN SOUTHERN IA JACKING CAPES UP OVER 4K J/KG
ACCORDING TO LAPSE DATA. LOOKING UPSTREAM ON W/V FOR ANY KIND OF
WAVES ALOFT...THE IMAGERY SUGGESTS A FEW WEEK FEATURES OVER
SOUTHEAST SD...AND WESTERN NEB.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
A REAL CHALLENGE TONIGHT DETERMINING WHERE MCS WILL FIRE AND THEN
WHERE IN THE CWA OR IF IT WILL AFFECT THE CWA AT ALL. THE NEW SUITE
OF 12Z RUN SHORT RANGE MODELS ALL VARY FROM MAINLY DRY...TO HITTING
LARGE CHUNKS OF THE LOCAL FCST AREA/EITHER NORTH OR SOUTH/ WITH HEAVY
RAIN AND MARGINAL SVR. CONCEPTUALLY...TWO SCENARIOS COULD UNFOLD WITH
RESULTANT MCS EVENTUALLY IMPACTING THE CWA TONIGHT. ONE IN VCNTY OF
MAIN FRONT AND SOUTHEAST SD WAVE IN THE SOUTHWEST MN/NORTHWEST IA
REGION...WITH PROGGED PROPAGATION/CORFIDI VECTORS TAKING ACTIVITY
FEEDING ON NORTH END OF LLVL THTA-E GRADIENT AND...SOUTHEASTWARD ACRS
MAINLY THE SOUTHWEST HALF OF THE DVN CWA AFTER MIDNIGHT. THE OTHER
IS REFOCUSING NOCTURNAL LLJ CONVERGING ON LLVL BOUNDARY OVER NEB
INTO SOUTHWEST IA ALONG AND NORTH OF MID LEVEL CAP...WITH THIS
ACTIVITY THEN MAINLY IMPACTING THE FAR SOUTHERN CWA LATER
TONIGHT. A THIRD SCENARIO WOULD OF COURSE BE NOT MUCH HAPPENING AT
ALL LOCALLY TONIGHT LIKE THE NEW 12Z HIRES ECMWF SUGGESTS.

ALTHOUGH THE HIGH CAPES SHOULD WANE SOME AS THE EVENING PROGRESSES
OVER MUCH OF SOUTHERN IA...STILL PLENTY TO FUEL A DECENT STORM
COMPLEX IF IT WHERE TO FORM...ALTHOUGH LOW TO MID LEVEL SHEAR
MARGINAL AT BEST. THE SECOND SCENARIO/NEB-SW IA-NW MO/ INITIATION
WOULD BE BAD NEWS FOR AREAS HARD HIT BY HEAVY RAIN LAST NIGHT ACRS
NORTHERN MO INTO EXTREME SOUTHEAST IA AND WEST CENTRAL IL AND WOULD
WARRANT A FLASH FLOOD WATCH FOR THOSE AREAS...BUT CONFIDENCE IS TOO
LOW RIGHT NOW TO SIGNAL OUT ANY AREA WITH A HEADLINE. WILL TRY TO
COVER BOTH SCENARIOS WITH GENERIC MODERATE TO HIGH CHC POPS
ESPECIALLY AFTER 06Z...AND EVENING SHIFT WILL HAVE TO WATCH UPSTREAM
REGIONS TO SEE WHAT MAY UNFOLD. HIGH DPTS SUPPORT LOWS MAINLY IN THE
UPPER 60S...AND IF WINDS BECOME LIGHT ENOUGH SOME AREAS OF FOG LATE
TONIGHT POSSIBLE IN JUICED SFC LAYER.

ON THU...MCS SPAWNING PARAMETERS AND INSTABILITY SUGGEST AFTERNOON
CONVECTIVE DEVELOPMENT TO TAKE OFF ALONG THE NEB/SD BORDER INTO
NORTHWEST IA ALONG AND NORTH OF TIGHTENING LLVL BAROCLINICITY
TRYING TO MIGRATE NORTHWARD TO LEE OF WEST CENTRAL PLAINS
CYCLOGENESIS...WITH RESULTANT MCS THEN TRYING TO PROPAGATE EASTWARD
ALONG THE IA/MN BORDER AND POSSIBLY MORE SOUTHEASTWARD INTO THE FAR
NORTHWEST CWA BY LATE EVENING. MANY QUESTIONS FOR THIS PERIOD AS
WELL WITH DIFFERING MODEL SOLUTIONS...AND WILL JUST GO WITH LOW TO
MODERATE CHC POPS...WITH THE HIGHER POPS IN THE WEST CENTRAL AND
NORTHWEST CWA. HIGH TEMPS FOR THU TRICKY AS WELL...DEPENDING ON
CLOUD COVER/DEBRIS AND HIGH DPTS LIMITING REAL HEATING POTENTIAL.
WILL GO WITH WIDESPREAD MID TO UPPER 80S FOR NOW...WHICH IS A MODEL
GUIDANCE HAPPY MEDIUM.   ..12..

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...

THURS NIGHT-FRI...
LARGE SCALE FORCING SUGGESTS EXTREMELY ACTIVE PERIOD WITH LIKELY MORE
THAN ONE DECENT MCS EVENT TO IMPACT THE AREA WITH INCREASING THREAT
FOR SEVERE WITH STRENGTHENING SHEAR...MODERATE-HIGH INSTABILITY AND
STRONG UPPER DIFFLUENCE AHEAD OF VIGOROUS SHORTWAVE TROUGH PASSING
FROM THE NORTHERN PLAINS THROUGH THE UPPER MIDWEST. WARM...MOIST
AIRMASS WITH HIGH WBZ/S SUPPORT MAIN THREAT OF SEVERE WILL BE DAMAGING
WINDS... WITH PARAMETERS FAVORABLE FOR DAMAGING BOW ECHO IMPACTING THE
CWA THURS EVE. CONTINUED TO HIT POPS HARDEST ACROSS NORTH 1/2 OR SO...
BUT LIKELY NEED TO BE BUMPED UP ALL AREAS. WIDESPREAD CONVECTION WITH
ACTIVE SEVERE WEATHER DAY APPEARS LIKELY FRI IN ADVANCE OF SFC FRONT
AND UPPER TROUGH. HAIL AND DAMAGING WINDS MAIN THREATS FRI WITH
POTENTIAL FOR FEW TORNADOES WITH HEATING AND TRIPLE POINT. PW/S IN
EXCESS OF 1.7 TO NEARLY 2 INCHES TO BRING SIGNIFICANT THREAT
FOR HEAVY RAIN... WITH 1 TO 3 INCHES ADDITIONAL DURING PERIOD AND
LOCALLY HIGHER IN AREAS THAT SEE REPEATED ACTIVITY. WILL HAVE TO WATCH THIS
VERY CLOSELY WITH SOILS STILL NOT DRIED OUT FROM RECENT RECORD FLOOD EVENT.

TEMPS ON FRI TRICKY. H85 THERMAL RIDGE SAGS INTO CWA WITH TEMPS IN THE
RANGE OF 20-22C... WHICH WITH AMPLE SOLAR INSOLATION AND DEEPER MIXING
TAKEN DRY ADIABITICALLY WOULD EASILY SUPPORT AROUND 90 OR L90S MANY AREAS.
HOWEVER... ANTICIPATING DECENT AMOUNT OF CLOUDS AND THUS SIDED TOWARD
MIXED OF DRY/MOIST WHICH YIELDS GENERAL RANGE OF 84-88 DEGS.

SAT-WED...
SHORTWAVE TROUGH DEEPENS INTO CLOSED LOW WHILE DIVING DOWN ACROSS THE
GREAT LAKES THROUGH THE WEEKEND. CYCLONIC FLOW AND HEATING WILL BRING
POTENTIAL FOR AFTN/EARLY EVE SHOWERS AND FEW TSTMS SAT-SUN. CLOSED LOW
SHIFTS THROUGH EASTERN GREAT LAKES MON...WITH CANADIAN HIGH PRESSURE
BUILDING IN BRINGING COOLER AND DRIER WX FIRST PART OF WEEK... WITH
TEMPS NEAR TO SLIGHTLY BELOW NORMAL. HIGH PRESSURE WILL THEN SHIFT EAST
OF CWA BY MIDWEEK WITH WARM... MOIST ADVECTION DEVELOPING ON INCREASING
SOUTHERLY FLOW. THIS COMBINED WITH SHORTWAVE ENERGY RIDING WESTERN
RIDGE AND DROPPING E/SE THROUGH THE PLAINS ON BACKSIDE OF EASTERN TROUGH
TO BRING RENEWED THREAT FOR SHOWERS/TSTMS BY WED.      ..05..

&&

.AVIATION...
MAINLY VFR CONDITIONS WITH CU THIS AFTERNOON...ALTHOUGH HIGH
LLVL MOISTURE SUPPORTING SOME LINGERING MVFR CIGS THROUGH 21Z AT ALL
TERMINALS. CONVECTION TONIGHT AND IMPACTS AT THE VARIOUS TERMINALS
TOUGH TO HAMMER OUT TAKING INTO ACCOUNT PLETHORA OF POTENTIAL
SCENARIOS...AND MAY GO WITH VCNTY OR JUST TEMPOS DURING PRIME WINDOW
OF 06Z-12Z OR SO. HIGH SFC LAYER MOISTURE MAY SUPPORT SOME MVFR OR
EVEN BOUTS OF IFR FOG LATER TONIGHT AND INTO THU MORNING AT MOST
TERMINALS...BEFORE SOUTHWEST SFC FLOW MIXES OUT AND INCREASES BY 14-
15Z. ANOTHER NIGHT OF POTENTIAL LLVL WIND SHEAR AGAIN WITH
STRENGTHENING LLJ AND DECOUPLING SFC WINDS POSSIBLY TOWARD 10Z THU.
..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

12/05
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT WED JUN 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL SLOWLY MOVE ACROSS THE AREA TODAY.
HEAVY RAIN IS POSSIBLE THIS MORNING SOUTH OF A LINE FROM FREEPORT
ILLINOIS TO OTTUMWA IOWA. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS
ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE.

TONIGHT...ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP IN WESTERN IOWA
AND SLOWLY MOVE ACROSS THE AREA...MAINLY AFFECTING AREAS NORTH OF
INTERSTATE 80. THERE IS THE POTENTIAL FOR A FEW STORMS TO BE SEVERE
TONIGHT...WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
BOUNDARIES LEFT OVER FROM THE WEDNESDAY NIGHT THUNDERSTORM COMPLEX
WILL PROVIDE THE FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY
ON THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE.

THURSDAY NIGHT INTO FRIDAY...YET ANOTHER THUNDERSTORM COMPLEX WILL
DEVELOP IN WESTERN IOWA AND MOVE ACROSS THE AREA. THIS THUNDERSTORM
COMPLEX IS OF PARTICULAR CONCERN. THERE ARE INDICATIONS THAT STORMS
WILL CONTINUOUSLY DEVELOP AND MOVE OVER THE SAME AREAS...PRODUCING
HEAVY RAINFALL. CURRENT INFORMATION SUGGESTS THAT AREAS NORTH OF
INTERSTATE 80 ARE AT GREATEST RISK.

FRIDAY AFTERNOON INTO FRIDAY NIGHT...A STRONG COLD FRONT IS FORECAST
TO SWEEP THROUGH THE AREA. THIS FRONT IS EXPECTED TO PRODUCE YET
ANOTHER ROUND OF THUNDERSTORMS. SEVERE STORMS WILL ALSO BE POSSIBLE
WITH THE MAIN THREATS BEING HAIL AND DAMAGING WINDS.

ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SEVERAL TIMES FROM WEDNESDAY NIGHT
THROUGH FRIDAY EVENING.

In the hours before

Local storm report, Jun 25, 9:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND GST     NNW KEYSTONE            42.00N 92.20W
06/25/2008  E60 MPH          BENTON             IA   TRAINED SPOTTER

            55 TO 60 MPH WINDS.

&&

ERVIN
Local storm report, Jun 25, 9:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND GST     VAN HORNE               42.01N 92.09W
06/25/2008  E60 MPH          BENTON             IA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO BE OVER 60 MPH.

&&

PHILIP
Local storm report, Jun 25, 9:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 SW VAN HORNE          41.97N 92.15W
06/25/2008  E0.88 INCH       BENTON             IA   TRAINED SPOTTER

            PENNY TO SLIGHTLY BIGGER THAN NICKEL-SIZED HAIL. WINDS
            ESTIMATED TO BE 50-55 MPH. LEAVES ON TREES ARE BEING
            SHREADED.

&&

PHILIP
Local storm report, Jun 25, 9:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             KEYSTONE                42.00N 92.20W
06/25/2008  E0.25 INCH       BENTON             IA   LAW ENFORCEMENT

&&

PHILIP
Local storm report, Jun 25, 9:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     NORWAY                  41.90N 91.92W
06/25/2008  E65 MPH          BENTON             IA   TRAINED SPOTTER

            MODERATE RAIN ALSO REPORTED.

&&

PHILIP
Local storm report, Jun 25, 9:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND DMG     NNW KEYSTONE            42.00N 92.20W
06/25/2008                   BENTON             IA   TRAINED SPOTTER

            2 INCH DIAMETER BRANCHES DOWN. NEW RAIN GUTTER DOWNSPOUTS
            RIPPED OFF HOME.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:26 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren64 min
Jun 25, 7:54 PM CDTSevere Thunderstorm WarningDVNIowa66 min
Jun 25, 7:54 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson66 min
Jun 25, 8:06 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Van Buren54 min
Jun 25, 8:23 PM CDTFlash Flood WarningDVNIowa, Johnson6 hr
Jun 25, 8:38 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee67 min
Jun 25, 8:50 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa70 min
Jun 25, 8:56 PM CDTSevere Thunderstorm WarningDVNBenton67 min
Jun 25, 8:57 PM CDTSevere Thunderstorm WarningDVNJohnson63 min
Jun 25, 9:48 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington57 min
Jun 25, 10:36 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Muscatine, Washington32 min
Jun 25, 10:54 PM CDTFlash Flood WarningDVNJefferson, Keokuk, Washington6 hr
Jun 26, 3:42 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more36 hr
Jun 26, 9:23 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee4 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.